MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60NFP35
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer facility phone number: (b)(6).Device evaluation in progress.
 
Event or Problem Description
It was reported that there was a tiny hole in the bottom of the flextend portion of the bivona tracheostomy tube.This was near the outer hub, and was exposing the viewing of the wire in the flextend portion.This product fault was noticed after a whistling sound was heard coming from the child.The ventilator, which was also on, was alarming.The patient's mother tried to suction the child's tube but she was unable to insert the suction catheter to the needed suction depth.The mother thought that there was a blockage.After suspecting this, the mother performed a tracheostomy tube change.No patient injury, or further complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Other, other text: , corrected data: patient age corrected in section a.
 
Additional Manufacturer Narrative
Other, other text: one sample was returned and a tube was found to be crushed in the same place a cut in the silicon was found.Based on the conditions of sample received i.E.Used and crushed on surface tube.The most probable root cause is that the unit became damaged after left smiths medical facilities.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11494541
Report Number3012307300-2021-02097
Device Sequence Number5349312
Product Code JOH
UDI-Device Identifier15021312014730
UDI-Public15021312014730
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/07/2023
Device Model Number60NFP35
Device Catalogue Number60NFP35
Device Lot Number3585196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/16/2021
04/26/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date03/17/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age1 YR
Patient Weight6